Doctor insights on:
What Is The Protocol For Weaning Off Keppra
What is the protocol for weaning off keppra (levetiracetam) 500mg bid for someone who never had a seizure, and was put on it following a head injury after a fall. ?
Need instructions on how to correctly wean off Keppra (levetiracetam). Have only been on it since 7/4/2014. 500mg in am, and 500mg in pm. Having HORRIBLE side effects?
Keppra (levetiracetam) weaned down?: So you're taking keppra (levetiracetam) and you want to stop taking it. Have you discussed this with the doctor who is prescribing the keppra (levetiracetam)? Have you asked your doctor the post question? Please repost and state your doctor's answers to your questions; or, if you haven't asked your doctor, please state why not. ...Read more
With Your Doctor: Weaning off of Keppra (levetiracetam) will depend on the dosage and length of time on the medication. It would be tapered down, much the same as it is generally started. Because of complications, it should only be done under your doctor's supervision. It is not something to try on your own at home. ...Read moreSee 1 more doctor answer
My son is 13 & weaning off Keppra, (levetiracetam) no new meds. We are on second step down 1ml3xday. What withdrawal symptoms could he be having? He is not happy.
I had one seizure which is how we found out i had a benign meningioma. Been on keppra (levetiracetam) for 1 yr. What is recommended schedule to wean off?
Tough answer. : There are many factors for you and your neurologist to consider before discussing a medication taper. First, if the meningioma is still there, you'll continue to be at risk for seizures. If the meningioma was removed, repeat eeg's would also need to be performed to look at your potential risk for future seizures. After that, your neurologist may consider tapering you off. ...Read moreSee 1 more doctor answer
Seizure free almost 3 years, monotherapy keppra (levetiracetam) 1000mg tid. want to wean off meds to have kids. Am I considered stable, is weaning an option?
Not so fast!: Prior to you tapering off meds, you will need an exam by neurologist, an updated EEG, and maybe some blood tests. If all is normal, no guarantee of full success, but odds are with you. Keppra (levetiracetam) seems safe during pregnancy, but not fully clear re fetal abnormalities. However, a seizure could cause a miscarriage. Discuss with your neurologist, pediatrician, and obstetrician. Hope all works out. ...Read more
Simple partial seizure, 26 mos since last episode, on Keppra (levetiracetam) 250mg once a day for 26 months. What's recommended weaning schedule?
Take your time: It may or may not be safe to stop your medication at this point. I usually wait at least 3 yrs, and if totally seizure free over this time, I check an EEG, and repeat neurological exam. If all is well, would wean over about 3-4 months. But, you are taking exceptionally low dose of Keppra, (levetiracetam) which is likely sub therapeutic. Work closely with your neurologist. ...Read more
On keppra (levetiracetam) for 8 months now- 8 mg 2x day. Due to a fall, had 3 grand mal seizures 4-5 months after fall. Can i wean off keppra (levetiracetam)? Experiment getting off?
No, no, no: Do you wish more seizures? Do not stop, do not experiment, do not drive, do not do activities at heights, do not use power equipment. Do see your neurologist and make sure your dosing is appropriate for your problem, as i doubt your Keppra (levetiracetam) amounts are correct if you indeed are taking 8 mg twice daily. ...Read more
How easy to taper off or wean off 100 mg Zoloft (sertraline) /day after 6 weeks of usage? What protocol to use?
Taper off slowly: My best advice for you is to check with your doctor because he or she knows your condition. Best. But you should be able to taper your med to 50 mg a day for 2 weeks, then take every other day for 2 more weeks to see if you are ready to get off med. Since there is no dependency with zoloft (sertraline). Again chectk with your doctor. ...Read moreSee 1 more doctor answer
Not right med/dose: Answers include Keppra (levetiracetam) not being the right medication for your sons seizures or he may need an adjustment in dose. There are many other anti seizure medications available. Speak to his prescriber about adjusting his dose or alternative medications. ...Read moreSee 1 more doctor answer
Generally yes: As always, be aware for side effects, increased suicidal thoughts, fatigue, etc. ...Read more
Keppra (levetiracetam): Talk to your doctor about alternatives.Get a more detailed answer ›
- Talk to a doctor live online for free
- Weaning off keppra
- Protocol for wearing off keppra
- Whats the protocol for getting off keppra
- Ask a doctor a question free online
- What happens if you wean off of abilify?
- Going off keppra
- Tapering off keppra
- Coming off keppra
- Whats the protocol for weaning off keppra